CSN Login
Members Online: 2

does it deem like carbo/taxil side effects worsen after a long time on it?

Susan P's picture
Susan P
Posts: 67
Joined: Sep 2013

I started tx in May '13 & felt I had very few real problems

Recently had a tx last week & feeel aches & titredness  might be more  intense--also I am post debulking - from Oct.  have any of you thought this

 

thanks for your time

Susan P from Alberta Canada

 

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

I was on both of these drugs in '09 and most treatments are cumulative...meaning, as time goes, the side affects are more intense.  So...at beginning if you had few sideaffects, by possibly the 4th you have neuropathy.  I was so, so fortunate as all I endured was a good 4 days right after infustion, tiredness and upset stomach.  Even if you get some side affects, after being off the drugs for a good year, many of side affects will go away or be very manageable.

Good luck,

Jan

ronmybaby
Posts: 20
Joined: Sep 2012

I had two years of these two drugs but they didn't kill my cancer.  Yes I had terrible muscle aches in my legs, my arms awful the second round not the first round of this chemo treatment.  Now starting tomorrow since these two didn't kill the ovarian cancer it actually spread to my liver, spine and some in my lymph nodes now the doctor is starting up tomorrow Topotecan in an IV like I had with the two drugs your taking.  My cancer doctor said is a fast growing cancer.  I don't know if I can juice.  I started up doing it recently.   It's been a good month since the chemo stopped so my blood cells could have some time to heal BEFORE starting up on the new Topotecan drug.  So while I've taken a rest I started up juicing.  I don't know if I am hurting myself by continuing it during the Topotecan.

 

If anyone else is taking this drug Topotecan please answer my post. 

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I'm on long term chemo (cisplatin/gemzar)... 4 years and counting. I can't do carbo, because I developed an allergy after awhile. Some months are worse than others for me and I'm not sure why. Be sure to mention any and all symptoms to your ONC and chemo nurses. Some months my ONC changes my dosage and or gives me an extra week to recover. I haven't found that either of those has hurt my CA-125's. I was also given a magnesium supplement that helped with those awful muscle/bone aches. My wonderful chemo nurses have given me great tips as to what has helped other patients like adding other types of liquids juices, soft drinks etc. as water intake, because plain water in large amounts can mess with your electrylites (sp? :) ) .... good luck and let us know how you're doing.

                                                    ((((HUGS)))   Maria

mopar
Posts: 1950
Joined: May 2003

Yes, it does intensify with time.  But most symptoms will also diminish in time when you are done!

Lots of prayers and hugs to all of you ladies, all going through so much.  I am grateful I will not have to have chemo for the breast cancer (but radiation and Arimidex).  I heard the chemo for BC is brutal - my two rounds for OVCA was enough.  So sorry you all have to still deal with this.

Monika

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network